Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 23.04.2010
From: Tracey

Subject: Advice please on stopping meds!!

Hi, I saw my doctor last week and asked to be referred back to Rheumy to see if I can change meds. Have been on Sulfa since July but still suffering every day and ESR and CRP are highest they have been! Need to see if another med will be better.
Just come in and had a phone message from the Hospital to ask me to go Tuesday morning (can't believe how quick!) and also said I was to stop taking my Sulfasalizine now!?
Anybody got any idea why they might ask you to do that? Is it so they can start me on something else next week? Although, I thought you need xray and tests etc before MTX is prescribed?! Bit confused as to why I have to stop taking them, as well as being worried about how I will be without them!
I know I can call the Rheumy to ask but just thought I would ask here first!
Thanks
xx
reply | back to forum

Date: 23.04.2010
From: maz

Subject: Re: Advice please on stopping meds!!

Hi Tracey, as you dont appear to be improving on the sulfa then i think they are stopping it in order to try you on something that will hopefully be better?
Good luck on tuesday, hope they sort you out with something better.
big hugs.
maz. xx
reply | back to forum

Date: 23.04.2010
From: Tracey

Subject: Re: Advice please on stopping meds!!

Thanks Maz!

I have a mixture of hope at thinking I may feel better on something new, fear about side affects and managing for 3 months whilst it works and fear that I end up no better than I am now!

I guess everyone on here has the same feelings at one time or another!

Oh well, nothing ventured, nothing gained!

Take care xx
reply | back to forum

Date: 23.04.2010
From: maz

Subject: Re: Advice please on stopping meds!!

I know what you mean about fear of side effects, i recently started on humira,and apart from discomfort at the injection site i have been fine.
It is scarey when you read the list of possible side effects, it helps to bear in mind that you might not get any of them hopefully.
Let us know how it goes on tuesday.
big hugs.
maz. xx
reply | back to forum

Date: 23.04.2010
From: Lynn B

Subject: Re: Advice please on stopping meds!!

Tracey i left a message on the wrong thread sorry..
reply | back to forum

Date: 23.04.2010
From: Tracey

Subject: Re: Advice please on stopping meds!!

lol Lynn! thanks for that. However, I haven't had a chest x-ray, that is why I was thinking that it is unlikely that they would put me on Mtx on Tuesday as I thought you needed one first?
Hey ho, I guess I will just have to wait and see.
Thanks for your reply xx
reply | back to forum

Date: 24.04.2010
From: jill

Subject: Re: Advice please on stopping meds!!

HI Tracey, yes u will need chest xray, and U my have that on Tues, I think they were wise to get u off sulpha, rotten stuff that is, thing is tho, just from memeory, I had to wait a while b4 I got my MTX..... hope u do get it, and mb they have arranged it all for u, but I know I had toi have a chat with the Bio Nurse, and wait....mind u, different areas etc....goood lcuk for Tues...tc Jill
reply | back to forum

Date: 25.04.2010
From: Abbie

Subject: Re: Advice please on stopping meds!!

Hi Tracey! Good luck with Tues you'll be given your mtx straight away If pills and If like where I am. Saw Rheumy Monday. Had various x rays and scans including chest that day. Took mtx and folic home with me and started taking it wednesday. When I went over to injections though it too 2.5wks to get to me. Saw Rheumy 2wks ago and he's increasing injections for 4wks then up again and haven't even had the phone call to arrange delivery yet. If they do put you on mtx, it's a case of perseverence. Can take up to 6months to start working. Good luck with your appointment and let us know how you go. Go well hun! XXX
reply | back to forum

Date: 25.04.2010
From: jill

Subject: Re: Advice please on stopping meds!!

OOps Tracey LOL take no notice of me then, been on MTX 3 years, mb they have changed things to a better arrangement since my MTX Visit, so hopefully u will get MTX as Abbie said,and the other things that u need, the injections deffo take a bit longer, Ive recently changed from Enbrel Pens, Back to syringes, had to arrange that with Bio Nurse, and that took 3 weeks or so.....the Pensd with Enbrel are vicious, where the Humira are better, so bio nurse says, they r hoping to change the Enbrel Pen to the Humira type pen.....Abbie regards the Injection of MTX is it Syringes? im wondering whether to change to them becos of the Gastritis i Have, my tummy cant take much more meds, and mTX isnt nice is it TC Jill x
reply | back to forum

Date: 25.04.2010
From: jack

Subject: Re: Advice please on stopping meds!!

Hi there
i have been on mtx since last june and no stomach trubles,but before i got ra every meal was a nightmare until i searched the web and found "great taste no pain"she gives you 4 days menus.after the first day !! majic no pain no gas.basicly dont eat protien with carbohighdrate,no potates with meat.any way i still have ra and going through a flareup no body toled me they last for ever?i had 3 stearoid injections first one was fantastic,second and third nothing so i take codine and paracetamol.still theres loads on the internet to checkout. well thats all for now,see you all again if i find a miracle by all
jack
reply | back to forum

Date: 25.04.2010
From: Angela

Subject: Re: Advice please on stopping meds!!

Hi Tracy, you say your esr and crp are the highest they have been. what reading is your alk and alt?
I just wonder if those readings are showing something with the sulphasalizine.
I had very high esr 103 and crp 89 but they never stopped my sulfa just added mtx.
reply | back to forum

Date: 25.04.2010
From: Abbie

Subject: Re: Advice please on stopping meds!!

Hi Jill yes my mtx shots are metoject pre loaded syringes which are great. On 15mg at mo, waiting to go up to 17.5mg for 4wks then up to 20mg. Now Rheumy said 20mg are metoject but 17.5mg I have to make up myself. Bit nervous about that but think I might sweet talk my GP and see If I can take them and have them done at the surgery or have community nurse out just for those four weeks. X
reply | back to forum

Date: 26.04.2010
From: Jill

Subject: Re: Advice please on stopping meds!!

yes have the nurse do those Abbie, we r allowed that....when I first went on Enbrel syringes, I could Not beleive how painful they were, and scary too LOLOL, anyway Bio Nurse suggested that i try the Enbrel Pen, wow my saviour I thought, Well, I was in for a big surprise, gave it a chance, 6 months, and on last vist to bio nurse told her about the pens, and sdhe agreed that they r rather savage! her words lol, anyway, she said that they r trying to make the Enbrel Pen like the Humira one, so much easier, anyway, gone back to the good old syringes, and, havnt been on them for few weeks due to op, but due one this Fri, im glad I have gone back to them tho, easier, and less painful..... tc x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board